Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 243, NWS Springfield, MO

March 9, 2007Vernon County, Missouri

NWS Springfield, MO issued this flash flood warning at Mar 9, 2007, 5:41 PM CST for Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2007, 5:41 PM CST (23:41 UTC)
Expired
Mar 9, 2007, 11:45 PM CST
In force
6 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 092342
FFWSGF
MOC217-100545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CST FRI MAR 9 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1145 PM CST.

* AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATES THAT BETWEEN TWO AND TWO AND A HALF
  INCHES OF RAIN HAS OCCURRED WITH THIS STORM WITH ANOTHER HALF
  INCH TO INCH OF RAIN POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
  INCLUDE...MOUNDVILLE.


A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3783 9450 3765 9456 3763 9428 3778 9430

$$

LINDENBERG
1 follow-up statement
000 
WGUS73 KSGF 100240
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 PM CST FRI MAR 9 2007

MOC217-100250-
VERNON MO-
840 PM CST FRI MAR 9 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
VERNON COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3783 9450 3765 9456 3763 9428 3778 9430

$$

LINDENBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 5:35 PM CST, 6 minutes earlier.

Area forecast discussion, Mar 9, 5:35 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CST FRI MAR 9 2007

.UPDATE...

WENT AHEAD AND BUMPED UP POPS IN OUR WESTERN ZONES AS INSTABILITY
HAS LED TO THUNDERSTORM DEVELOPMENT. INTRODUCED CHANCE POPS THROUGH
LATE EVENING AS LINE MOVES THROUGH CENTRAL MISSOURI. THUNDER SHOULD
SIGNIFICANTLY DECREASE AFTER SUNSET.

GCC
&&

.PREV DISCUSSION...325 PM.

SHOWERS AND ISOLATED THUNDERSTORMS WERE MOVING THROUGH EASTERN
PORTIONS OF THE CWFA DURING THE AFTERNOON HOURS WHERE RELATIVELY
MODEST LOW LEVEL MOISTURE TRANSPORT AND WEAK UPPER DIFFLUENCE/LIFT
EXISTED. AN AREA OF CLEARING THAT EXISTED WEST OF THE RAIN SHIELD
AND AHEAD OF THE COLD FRONT NOW OVER EASTERN KS HAS FILLED IN WITH
CUMULUS. SFC TEMPERATURES HAVE WARMED NICELY INTO THE MID-UPPER 60S
IN COUNTIES ALONG THE WESTERN MO STATE LINE. DESPITE THE
WARMUP...100MB MLCAPES ARE STILL FAIRLY MODEST...ABOUT 500 J/KG. IT
WOULDNT BE SHOCKING TO SEE SOME CONVECTIVE REDEVELOPMENT THIS
AFTERNOON...BUT NOT LOOKING FOR ANYTHING NOTEWORTHY. WILL MAKE SOME
LAST MINUTE ADJUSTMENTS TO EVENING POPS BASED ON TRENDS...KEEPING
HIGHER RAIN CHANCES OVER MY EASTERN COUNTIES THIS EVENING.

STRONG 300MB JET STREAK MOVING ONSHORE OVER NORTHERN CA WILL CAUSE A
SHORTWAVE TO DIG ESE THROUGH THE ROCKIES. RECENT MODEL RUNS HAVE
BEEN FAIRLY CONSISTENT INTO EVENTUALLY CUTTING OFF THIS SYSTEM
SOMEWHERE OVER THE SOUTH CENTRAL U.S.. THE ECMWF AND GFS ARE FAIRLY
CONSISTENT WITH EACH OTHER IN CLOSING THIS SYSTEM OFF OVER THE TX
PANHANDLE SUNDAY THEN DRIFTING IT SLOWLY E-SE JUST SOUTH OF THE RED
RIVER. FOR THE MOST PART...DISREGARDED THE WRF WHICH IS MUCH FARTHER
EAST WITH THE UPPER LOW...PRODUCING SIGNIFICANT UPPER
DIFFLUENCE/LIFT/RAIN FARTHER EAST INTO THE FORECAST AREA. ANY PRECIP
THAT DOES DEVELOP WITH THIS SYSTEM ON SUNDAY WILL LIKELY BE FIGHTING
A CONSTANT SUPPLY OF DRY AIR ADVECTING INTO THE AREA WITH EAST WINDS
ASSOCIATED WITH HIGH PRESSURE CENTERED OVER THE SOUTHERN GREAT
LAKES. WILL MAINTAIN SOME RAIN CHANCES...MAINLY OVER THE SOUTHWEST
PORTION OF THE CWFA. IN EITHER CASE...THERE WILL AT THE VERY LEAST
BE A FAIRLY THICK DECK OF MIDLEVEL CLOUDS OVER THE REGION LATE
SATURDAY INTO SUNDAY KEEPING DAYTIME HIGHS A BIT COOL...BUT STILL
SEASONABLE.  DSA

EXTENDED DISCUSSION (MON-FRI)

THERE IS GOOD GENERAL AGREEMENT WITH MEDIUM RANGE MODELS...WITH A
MORE AMPLIFIED 500MB PATTERN DEVELOPING DURING THE MID WEEK PERIOD.
IN GENERAL...LOWER 500MB HEIGHTS ARE EXPECTED OVER THE CENTRAL AND
EASTERN CONUS AS A RIDGE DEVELOPS ALONG 120-130W. THE BEGINNING OF
THIS PERIOD SHOULD BE WARMER THAN NORMAL...ESPECIALLY TUE WITH A
S-SW LOW LEVEL FLOW AND 850MB TEMPERATURES 11-12 DEG C. FLY IN THE
OINTMENT IS THE UPPER LOW EXPECTED TO BE OVER TX MON-TUE. BOTH THE
ECMWF AND GFS 850MB FLOW TRY TO ADVECT SOME MOISTURE NORTHWARD
TUE...WITH THE 12Z RUN OF THE GFS TRYING TO SPIT OUT SOME LIGHT QPF
TUE. FOR NOW WILL NOT GO WITH ANY SIGNIFICANT POPS...BUT WILL WATCH
MODEL TRENDS ON THAT NEXT COUPLE OF DAYS.

THERE ARE SOME MINOR DIFFERENCES WITH A FROPA DURING THE LATE
WED-THU TIME FRAME WITH THE 09/00Z RUN OF THE ECMWF FASTER THAN THE
CORRESPONDING GFS. HEDGED TEMPERATURES DOWN JUST BIT WED GIVEN THE
UNCERTAINTY OF THE TIMING OF THE FROPA AND AT LEAST SOME CLOUD
COVER...BUT TEMPERATURES ARE STILL PROGGED TO BE ABOVE AVERAGE FOR
THE DATE. BEHIND THE FRONT..THE GFS IS MORE AGGRESSIVE IN PUSHING
COLDER TEMPERATURES INTO THE AREA WITH BELOW ZERO DEG C TEMPS AT
850MB. WITH CLOUD COVER THIS WOULD PROBABLY EQUATE TO SFC
TEMPERATURES NOT BREAKING 50 ON THU. DID NOT GO QUITE THAT LOW
ATTM...HOWEVER...GOING A BIT BELOW HPC AND GFS MOS GUIDANCE FOR
THOSE DAYS. DSA

&&

.AVIATION...

PREDOMINANTLY VFR CONDITIONS EXPECTED THROUGH NEXT 24 HOURS. DID ADD
TEMPO THUNDERSTORMS TO JOPLIN TAF THROUGH EARLY EVENING. CLEARING
SKIES WILL PRECEDE THE FRONTAL PASSAGE MAKING ITS WAY ACROSS THE
ENTIRE AREA BY 06Z.  ONLY OTHER CONCERN IS THE POSSIBILITY OF FOG
FORMATION AROUND SUNRISE OVER THE MOIST GROUND.

CLAYCOMB

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 9, 1:00 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST FRI MAR 9 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CST FRI MAR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN IN COUNTIES ALONG THE
ARKANSAS BORDER...MAINLY SOUTH OF HIGHWAY 60...THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES THROUGH THE REGION. SEVERE STORMS ARE
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN PORTIONS OF SOUTHEAST
KANSAS AND SOUTHWEST MISSOURI ON SUNDAY. SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Mar 9, 5:04 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CST FRI MAR 9 2007

MOZ066-092330-
VERNON-
504 PM CST FRI MAR 9 2007

...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 530 PM CST...

AT 459 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF NEVADA...AND MOVING SOUTHEAST AT
15 MPH.

THIS STORM WILL BE...
  NEAR NEVADA BY 515 PM CST.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LINDENBERG
Special weather statement, Mar 9, 5:08 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CST FRI MAR 9 2007

KSZ097-101-MOZ077-088-089-093-094-101-102-100015-
CRAWFORD-CHEROKEE-BARTON-JASPER-DADE-NEWTON-LAWRENCE-MCDONALD-
BARRY-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...AURORA...
MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE
508 PM CST FRI MAR 9 2007

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
56 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST KANSAS

CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHWEST MISSOURI

BARRY                 BARTON                DADE
JASPER                LAWRENCE              MCDONALD
NEWTON

THIS INCLUDES THE CITIES OF...ANDERSON...AURORA...
BAXTER SPRINGS...CARTHAGE...CASSVILLE...COLUMBUS...GREENFIELD...
JOPLIN...LAMAR...MONETT...MOUNT VERNON...NEOSHO...
PINEVILLE AND PITTSBURG.

WFO SGF
Local storm report, Mar 9, 5:30 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CST FRI MAR 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             MOUNDVILLE              37.77N 94.45W
03/09/2007  E0.75 INCH       VERNON             MO   PUBLIC

&&

HATCH
Special weather statement, Mar 9, 5:32 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CST FRI MAR 9 2007

MOZ066-077-100015-
BARTON-VERNON-
532 PM CST FRI MAR 9 2007

...SIGNIFICANT WEATHER ALERT FOR BARTON AND VERNON COUNTIES UNTIL 615
PM CST...

AT 528 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF NEVADA...AND MOVING
SOUTHEAST AT 10 MPH.  DIME SIZE HAIL HAS BEEN REPORTED WITH THIS
STORM IN THE TOWN OF MOUNDVILLE.

THIS STORM WILL BE...
  NEAR SHELDON BY 615 PM CST.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LINDENBERG

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.